Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



The Frobenius-Perron operator on spaces of curves

Authors: P. Góra and A. Boyarsky
Journal: Trans. Amer. Math. Soc. 324 (1991), 731-746
MSC: Primary 58F11; Secondary 28D05
MathSciNet review: 1049612
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $\tau :{R^2} \to {R^2}$ be a diffeomorphism which leaves a compact set $A$ invariant. Let $B \subset A$ be such that $\tau$ can map out of $B$. Assume that $\tau$ has a hyperbolic fixed point $p$ in $B$. Let $\mathcal {C}$ be a space of smooth curves in $B$. We define a normalized Frobenius-Perron operator on the vector bundle of Lipschitz continuous functions labelled by the curves in $\mathcal {C}$, and use it to prove the existence of a unique, smooth conditionally invariant measure $\mu$ on a segment ${V^u}$ of the unstable manifold of $p$. A formula for the computation of ${f^{\ast }}$, the density of $\mu$, is derived, and $\mu ({\tau ^{ - 1}}{V^u})$ is shown to be equal to the reciprocal of the maximal modulus eigenvalue of the Jacobian of $\tau$ at $p$.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 58F11, 28D05

Retrieve articles in all journals with MSC: 58F11, 28D05

Additional Information

Article copyright: © Copyright 1991 American Mathematical Society